Louisiana, 2002

Damaging Wind in Louisiana, December 30, 2002

December 30, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 30, 8:50 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 30, 8:50 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST MON DEC 30 2002

ONGOING SEVERE WEATHER. A NEW TORNADO WATCH WILL BE ISSUED FOR NORTH
CENTRAL LOUISIANA WHICH WILL BE REFLECTED ON A ZONES UPDATE SHORTLY
AFTER 9 PM. A LINE OF THUNDERSTORMS SUPPORTED BY A STRONG UPPER
LEVEL STORM SYSTEM WILL MOVE ACROSS THE REST OF NORTH LA THIS
EVENING. NO OTHER MAJOR CHANGES TO ZONES ON THIS UPDATE.

03

.SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 15 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH
TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS
NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA.
THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS
AND LARGE HAIL.  SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE
THROUGH TONIGHT.  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL
BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY
WHICH COULD PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND
BEHIND THE FRONTAL SYSTEM.  HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

20

In the hours before

Special weather statement, Dec 30, 6:52 PM CST, 3 hours 3 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST MON DEC 30 2002

...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST
TEXAS AND PART OF NORTHWEST LOUISIANA...

A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF
NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA.

THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK.
THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH
ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
Local storm report, Dec 30, 9:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
930 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    WHITE HOUSE               TX   WIND DAMAGE
12/30/02   SMITH                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

0535 PM    DOUGLASSVILLE             TX   WIND DAMAGE
12/30/02   CASS                           NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT

0557 PM    LINDEN                    TX   1.75 INCH HAIL
12/30/02   CASS

0619 PM    TEXARKANA                 AR   FUNNEL CLOUD
12/30/02   MILLER                         FUNNEL CLOUD REPORTED BY
                                          THE PUBLIC EAST OF
                                          TEXARKANA.

0600 PM    DOMINO                    TX   .75 INCH HAIL
12/30/02   CASS                           REPORTED BY SPOTTERS

0620 PM    DIERKS                    AR   WIND DAMAGE
12/30/02   HOWARD                         FEW TREES DOWN. REPORTED
                                          BY EMERGENCY MANAGER.

03
Local storm report, Dec 30, 9:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
946 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    SHREVEPORT RGNL ARPT      LA   64 MPH TSTM WIND GUST
12/30/02   CADDO                          OBSERVED AT NWS OFFICE.

0807 PM    KEATCHIE                  LA   WIND DAMAGE
12/30/02   DE SOTO                        ROOF BLOWN OFF HOUSE.
                                          REPORTED BY SPOTTERS

0812 PM    LUFKIN                    TX   .75 INCH HAIL
12/30/02   ANGELINA                       REPORTED BY SPOTTERS

0645 PM    FOUKE                     AR   WIND DAMAGE
12/30/02   MILLER                         TWO HOUSES WITH ROOF
                                          DAMAGE...WIND ESTIMATED AT
                                          60 MPH. REPORTED BY
                                          EMERGENCY MANAGER.

0755 PM    BOSSIER CITY              LA   WIND DAMAGE
12/30/02   BOSSIER                        POWER LINES DOWN. REPORTED
                                          BY SPOTTERS

0815 PM    CENTER                    TX   .50 INCH HAIL
12/30/02   SHELBY                         REPORTED BY CO-OP
                                          OBSERVERS

03

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
December 30, 9:55 PM CST
Where
Jackson County, Jonesboro
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
32.250, -92.717

Numerous trees down across the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321695.